EconPapers    
Economics at your fingertips  
 

PAIRS TRADING OF TWO ASSETS WITH UNCERTAINTY IN CO-INTEGRATION'S LEVEL OF MEAN REVERSION

Sangmin Lee () and Andrew Papanicolaou ()
Additional contact information
Sangmin Lee: Department of Finance and Risk Engineering, New York University, Brooklyn, New York, 11201, United States
Andrew Papanicolaou: Department of Finance and Risk Engineering, New York University, Brooklyn, New York, 11201, United States

International Journal of Theoretical and Applied Finance (IJTAF), 2016, vol. 19, issue 08, 1-36

Abstract: This paper considers a stochastic control problem derived from a model for pairs trading under incomplete information. We decompose an individual asset's drift into two parts: an industry drift plus some additional stochasticity. The extra stochasticity may be unobserved, which means the investor has only partial information. We solve the control problem under both full and partial informations for utility function U(x) = x1−γ/(1 − γ), and we make comparisons. We show the existence of stable solution to the associated matrix Riccati equations in both cases for γ > 1, but for 0 < γ < 1 there remains potential for infinite value functions in finite time. Also, we quantify the expected loss in utility due to partial information, and present a numerical study to illustrate the contribution of this paper.

Keywords: Pairs trading; co-integration; Kalman filter; partial information; stochastic control (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (17)

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0219024916500540
Access to full text is restricted to subscribers

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijtafx:v:19:y:2016:i:08:n:s0219024916500540

Ordering information: This journal article can be ordered from

DOI: 10.1142/S0219024916500540

Access Statistics for this article

International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston

More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2025-03-20
Handle: RePEc:wsi:ijtafx:v:19:y:2016:i:08:n:s0219024916500540